MAUDE Adverse Event Report: THORATEC SWITZERLAND GMBH CMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE

THORATEC SWITZERLAND GMBH CMAG BLOOD PUMP; PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Model Number 201-20003
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the pump was not seated properly in the motor.They moved the pump to backup motor and resumed support.The event was resolved by switching the pump to a backup motor.No products were exchanged and no products are returning to abbott.The pump worked as intended on the patient once seated in the new pump and is still active on the patient.
 
Additional Manufacturer Narrative
Section a: patient information not provided.No further information was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of the centrimag pump not being seated properly in the centrimag motor was unable to be confirmed through this evaluation as no product or images were available, and a specific cause for the reported event could not be conclusively determined.The patient reportedly remained ongoing on the centrimag pump as of on (b)(6) 2026.Review of the device history record (dhr) for the centrimag blood pump, lot#: l08223-la6, revealed no deviations from manufacturing or quality assurance specifications.The centrimag blood pump instructions for use (ifu) is currently available.The ifu provides the following warnings and cautions: ifu warning #10: frequent patient and device monitoring is recommended.Ifu caution #2: this device should only be used by persons thoroughly trained in extracorporeal circulation procedures.Ifu caution #8: ensure the pump is properly locked into the motor per the instructions for use supplied with the motor.Ifu caution #15: always have a backup centrimag pump, console, motor, and accessories available for use.The section titled ¿pump setup and operation¿ provides instructions for how to mount the blood pump on the motor.The following instructions are provided: to mount the pump on the motor, remove the pump from the inner tray and insert the pump into the motor receptacle.Place the bottom of the pump into the motor receptacle with the outlet port positioned in the large groove.Match the grooves on the periphery of the pump with the fittings on the motor receptacle.Rotate the pump counterclockwise until the pump locks securely into place.Thread the retaining screw clockwise to secure in place.The pump must be fully seated into the receptacle to function properly.The section titled ¿emergency back-up equipment¿ states that a backup sterile pump and supplies to prime must be available.The ifu also contains a section titled emergency pump replacement.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CMAG BLOOD PUMP
Common Device Name
PUMP, BLOOD, CARDIOPULMONARY BYPASS, NON-ROLLER TYPE
Manufacturer (Section D)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ  CH-8005
Manufacturer (Section G)
THORATEC SWITZERLAND GMBH
technoparkstrasse 1
zurich CH-80 05
SZ   CH-8005
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24520812
Report Number3003306248-2026-00136
Device Sequence Number9759141
Product Code QNR
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K020271
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date07/17/2026
Device Model Number201-20003
Device Catalogue Number201-20003
Device Lot NumberL08223-LA6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date03/05/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q325-HF-2
Patient Sequence Number1
Patient Age40 YR
Patient SexFemale
Patient Weight81 KG